# SDR 98UAL900219

- Difficulty date: May 27, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1853U
- Make and model: Doug DC-10-30
- Aircraft serial: 47812
- Engine: Ge CF650C2
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Manifold
- Part number: 9057M84G03
- Condition: Failed
- Location: Nr 1 Engine
- Component: Ge
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A, E, J

## Discrepancy

OVERTEMP LIGHT WENT ON NR 1 ENG, EGT 945 DEG.  REDUCED POWER DURING CLIMB TO APPROX 108 PERCENT N1 AND LIGHT WENT OUT. APPROX 500 FEET DURING CLIMB, BOTH ENG FIRE LOOP LIGHTS ILLUM AND WARNING HORN ALARM SOUNDED.  CHECKLIST FOR ENG FIRE ACCP AND FIRE LIGHT WENT OUT AFTER NR 1 THRUST WAS REDUCED TO IDLE.  SHUTDOWN ENG.  *S/D*  THE ENG 14TH STAGE CDP LT MANIFOLD FAILED, ACTIVATING THE FIRE WARNING SYSTEM.  ANALYSIS OF THE MANIFOLD THAT FAILED INDICATED FATIGUE FAILURE AT THE JUNCTION OF THE LT UPPER BLEED TUBE TO THE MAIN DUCT.  SINCE THIS PART NUMBER MANIFOLD HAS HAD A VERY LOW HISTORICAL FAILURE RATE, IT IS FELT THAT AN EXTERNAL PERLOAD CAUSED THE ABNORMAL STRESS AND FAILURE.
